Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Erectile dysfunction due to over masturbation - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Men's Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3497 Questions
User :   I have a sexual problem...
Doctor :   Hi
Doctor :  
How can I help you?
Doctor :  
Are you there?
Doctor :   Are you there?
User :   hi sorry, i am 34 yr old male
Doctor :  
Ok
Doctor :  
Please proceed with your query.
User :   i'll write it out it may take a mo
Doctor :  
??
Doctor :  
Are you there?
User :   i'v been mastrubating for the last 20yrs on average once a day, i've never had a problem with getting an erection or having sex up until about 18months ago when i started to have problems holding an erection and i think its gradually got worse since, at around the same time as i started having problems i also noticed that i had lost a lot of sensitivity in my penis and that when it was not erect it was soft and limp more so than usual, i have a steady girlfriend at the moment, have i damaged my penis from mastrubation?
Doctor :  
Do you have diabetes/Hypertension?
User :   not that i know, i have no other medical condition
Doctor :  
Do you consume alcohol?
User :   i have the odd drink, nothing excessive
Doctor :   May I know your occupation?
User :   electrician
Doctor :   OK.
Doctor :  
Do you suffer from any back problems?
User :   no
Doctor :   May I know your weight and height?
Doctor :  
Have you lost weight recently?
Doctor :  
These questions are relevant in assessing your problem.
User :   175cm 76kg
Doctor :  
Ok.
Doctor :  
Have you seen a doctor for the above problem in the past?
User :   yes, but i didnt tell him the full story, he gave me cialis and told me not to worry
Doctor :  
Ok.
Doctor :  
I shall explain it to you.
Doctor :  
Masturbation does not have any role in the functions of erection.
Doctor :  
Masturbation does not harm a person or cause erection dysfuctions.
Doctor :  
But since the is a problem its assessment is needed.
User :   even excessive masturbation??
Doctor :  
The most important cause for the problem is psychogenic.
Doctor :   Masturbation once a day is not a problem for this.
Doctor :   The most important cause is psychogenic, in the sense,
Doctor :  
it is related to the stress and anxiety.
Doctor :  
Hence a adequate management of stress and anxiety is needed.
Doctor :  
Regular physical exercises, meditation and stress relaxing exercise will help.
User :   i dont feel stressed or feel i suffer from anxiety
Doctor :  
Apart from this the other cause could be hormonal, vascular or neurological.
Doctor :  
Hence assessment for such condition is necessary, before concluding on the treatment plan.
Doctor :  
Have you followed?
User :   yes
Doctor :  
You may need to undergo a few tests to see if any such factors are causing the problems.
Doctor :  
You may have to get a check up at one of the experts, a sexologist.
Doctor :  
Tests for diabetes and hypertension is needed.
Doctor :  
Tests to see the vascular status of the penis is needed.
Doctor :   Have you followed?
User :   yes. what explains the loss off sensitivity on my penis, what is psychogenic
Doctor :  
It could be any of the factors that I have mentioned early.
Doctor :  
The most important cause is psychogenic.
Doctor :  
But if you feel the the pschogenic part that is related to stress and anxiety is not seen,
Doctor :  
then the tests for other factors have to be done.
Doctor :  
Have you followed?
User :   do all of the possible problems you have mentioned have effective treatments
Doctor :  
Depending on the cause the treatment are planned.
Doctor :  
The treatment options include
Doctor :  
1. Management of the stress
Doctor :  
2. Diet modifications to include lot of vegetables that are good source of vitamins.
Doctor :  
3. Regular physical exercises
Doctor :  
4. Treatment of diabetes and hypertension if present.
Doctor :  
5. use of vaccum pumps, oral drugs, injections to the penis and so on..
Doctor :   It can be treated in almost all the instances.
Doctor :   Have you followed?
User :   yes, all i need to do now is find a sexoligist!!! i'm calling from ireland
Doctor :  
And also remember to restrict alcohol consumption too.
Doctor :  
Too much drinking can aggravate the problem.
Doctor :   I will try to search for one.
Doctor :   May I know if your are located in the north ireland or south Ireland.
User :   south
Doctor :  
Ok.
Doctor :   Give me a few minutes so that i can find one for you.
User :   ok, thank you
Doctor :  
Are you interested in taking a opinion from an expert sexologist available on our website?
User :   yes if you think its any good!!
Doctor :   i think it will be good, you may talk to her directly on phone or get a email regarding the same.
Doctor :  
If you are interested in it, I shall give you the link.
Doctor :  
I am still searching for one at south Ireland.
User :   ok
Doctor :  
Sorry.
Doctor :  
Do you have any other query?
User :   when i was taking cialis i felt when i took it regularly it lessened its effect is this possible?
Doctor :   Alternatively you may use the specialist available on our website too. WWW.WWWW.WW Doctor :  
You can mail your problems and the doctor will get back to you with the answers.
Doctor :  
Regarding your next query.
User :   ok
Doctor :  
Do you meant that the effects of the medicine reduced over the time or the problem reduced?
User :   yes the effects of the medicine reduced
Doctor :  
may I know for how long have you been using the medications?
User :   8 months
Doctor :   Use of any medications for a long time can reduce the potency of the drug in some individuals.

Doctor :  
It happens due to many reasons.
Doctor :  
A few may be because the body develops ways of metabolising the drug faster.
Doctor :  
It happens to some people and in some drugs.
Doctor :  
So yes, that can happen.
Doctor :   Have you followed?
User :   yes i have thank you
Doctor :  
Do you have any other query?
User :   thats all for now
Doctor :  
Please fill the feed back form too.
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Doctor :   Hi,
User :   i'm ok i'm just taking down some info
Doctor :  
Do you have any other query?
Doctor :  
Ok.
Doctor :   Are you there?
Doctor :  
Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor